| Model Number |
CCWET0 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Eye Injury (1845)
| Date of Event |
02/06/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implantation procedure, the cut or tear was noticed near the central optical zone of the iol.This was not recognized until iol in capsular bag.Subsequently, the lens was removed with slight enlarged incision during initial procedure and the procedure was completed with another iol.Additional information was received and reported that there was no patient harm.
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The root cause may be related to a failure to follow the ifu.A non-qualified viscoelastic was used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Follow up attempts were made for additional information.No further information has been provided.If the sample or more information becomes available, the file will be reopened and updated.Follow up attempts were made for additional information.No further information has been provided.If the sample or more information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).